CSN Login
Members Online: 17

Every muscle in my body aches since starting the anti hormones...

camul's picture
camul
Posts: 2017
Joined: Dec 2010

Didnt notice any se for the first couple of days, but then every muscle in my body started aching, so I finally looked at the list of s/e that came with the script. The muscle and joint pain are se. The med is Letrozole. I thought if I didnt know the se I wouldnt get any, wishful thinking. Can hardly get my arms over my head to get dressed and my legs just throb. My right leg was already swollen b4 starting, now it is swollen and throbbing.
Last night, the cancer wellness house had tkts to the basketball game. So my son and I went, got there and the seats were at the very top. Went to see if I could pay to get lower seats, the tkt guy was such a smartass. Said we give free tkts and they arent good enough? I looked at him and said no, they are at the top and I cant get up there very easily.He refused to upgrade them, told me I could pay 128. for better sseats or use what they gave us. So it took about 10 minutes to get there. Another guy from my support group had his 2 sons helping him.
He said he also tried when they saw where the seats were. Fiunny thing is the arena wasnt even 2/3 full.
I guess they could write them off! Still enjoyed getting out, but today my legs were so bad, I could hardly get out of bed.
Has anyone else had these side effets on this med? Hoping it tailors off the longer I am on it. Now I am thinking this may be why my orig onco said he didnt think I could(or my body)handle thse meds.

Carol

SIROD's picture
SIROD
Posts: 2121
Joined: Jun 2010

Carol,

Have you tried wearing compression stockings?  I did while on Femara and found them helpful.

I would have said something about it is nice of you sir to donate tickets for your game but I am handicap and on and on and on.  

 

Doris

cinnamonsmile
Posts: 1049
Joined: Dec 2010

Dear Carol,

I am so so sad to hear of your pain. I live with my own chronic pain and it can't be as nearly as bad as yours. It just breaks my heart.

I am also heartbroken of how you were treated!! What a rude mean man. I would mention this to your cancer wellness how. It is bad enough to have a serious illness, another to be given a treat with a thorn in it. His behavior should be reported as well. What a jerk.

I hope someone on here some advice on what you can take for pain, or if your doctor can give you something. I don't know what your pain management regiment is, so I am in the dark about hselping.

All I can do is say I understand and feel bad for you and "listen."

CypressCynthia's picture
CypressCynthia
Posts: 3928
Joined: Oct 2009

Carol, that is so awful that you were treated that way!!!!   I am spitting mad.  Grrrr!!!!!   So thoughtless.

I am so sorry that you are having more pain with the letrozole.  I was on anastrozole until I was switched to chemo.  Basically same drug as yours.  It helped put my rib and lung mets into remission, but I had a hard time too.

I switched to taking it before bedtime, because my sister Wendy takes letrozole and she told me to take it then.  That really helped me.  Have your vit d checked too, because mine was really low and, when I got my level to normal, some of that achiness disappeared. 

But I have no easy answers.  Sending you very warm hugs and lots and lots of prayers!!!

camul's picture
camul
Posts: 2017
Joined: Dec 2010

I am taking it at nite, glad to know that is better, would hate to think it could be worse! Yes the guy was a jerk. I sent a letter telling the Jazz how thoughtful it was to provide the tkts as a treat, but also advised that most of us cancer patients dont do so well going up to the top of the arena. lol My son was apaled at the way the guy talked to me, but he has heard hisnfriend who has stage iv stomach cancer talk about some of the same issues. He agreed a letter was a good thing.
This is worse than the tamoxifen. With that the problem was so much swelling and headaches from the fluid. Even my eyes would swell almost shut. With this I already had pain and swelling in my right leg prior and was having tbl walking straight. Now Inhave the joint and muscle along with the bone pain. I dont want to stop taking it as it is one of the last options. aThe other is Gemzar? if this doesnt work, but the last months of chemo my body was no longer tolertating it, so I want to stay on this as long as it may be stableizing the tumors.
I dont think there is anything easy about.managing the.meds for this awful disease, yet I will do it if it works!
Stay warm everyone. aSnow here thru Sunday. Not blizzardy but enough to keep me from driving and going out, it gets icy at night. 12 -18 inches by Sunday.

New Flower
Posts: 3944
Joined: Aug 2009

I hope side effects will subside quickly and you will be able to tolerate this ddrug hugs 

aisling8's picture
aisling8
Posts: 1253
Joined: Feb 2010

This doesn't sound good. I was excited you were going to take Femara, but didn't consider there might be side effects. Don't know why it didn't occur to me. Oh yeah, I'm not a doctor -- my brain doesn't think of these things:)

I'm hoping your body starts tolerating it better and maybe you can tame the muscle aches into something more manageable.

Sending big hugs,

Victoria

mckevnic
Posts: 71
Joined: Feb 2011

I haven't commented on the baords in a long time, but I do read them when I get a chance. Your symptoms are the same as mine. I was on arimidex, got stiff and achy. Chemo doc switched me to aromasin, started getting the same stiffness and achyness again. Someone told me Cymbalta helps with these symtoms so I mentioned it to Chemo doc. He agreed to try it. So I started taking Cymbalta with the Aromasin. It worked! I felt like a new person after about 2 weeks. I could get up from a chair like a normal person, I could walk without pain or stiffness. It worked for about a year, then the symptoms started coming back. Chemo doc switched the aromasin to femara. After about 2 weeks,,,,,boom, a new person again! That was a year ago. Now, again I'm getting the stiffness back. I see chemo doc in Feb so I'm going to mention it again and see if I can switch to something else-again. Hope my story helps you or someone else experiencing the same nasty side effects. Worth asking doctors to add Cybalta and see if it helps

Smile  Chris

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network